MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A40; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A40; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5554L401
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Injury (2348); Limited Mobility Of The Implanted Joint (2671)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported the patient's left knee was revised.Intra-operatively, the poly portion of the metal- backed patella was found to have disassociated from the metal portion, and black tissue was noted in the patient.Surgeon confirmed with the rep that the femoral component did not appear to be damaged.The patellar device and liner were revised.It was not reported to the rep if there were any allegations against the liner - rep was not present for the procedure.Rep provided 1 intra- operative photo and reported that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding disassociation and fretting involving a triathlon patella was reported.The event was confirmed.Method & results: device evaluation and results: the reported device was not returned however a photograph was provided for review.The photograph shows a recently explanted triathlon patella.From the photograph provided there is evidence of the poly portion of the metal-backed patella was disassociated from the metal portion and black tissue.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIATHLON MB PATELLA PA A40
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9186525
Report Number0002249697-2019-03491
Device Sequence Number2811110
Product Code MBH
UDI-Device Identifier07613327049923
UDI-Public07613327049923
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number5554L401
Device Lot NumberEKF3F1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight133